BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Dilator, Vessel, For Percutaneous Catheterization
Back to Search Results |
| Model Number |
VXAK0105 |
| Medical Device Problem Codes |
Positioning Failure (1158); Device-Device Incompatibility (2919)
| Health Effect - Clinical Codes |
Perforation of Vessels (2135); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/26/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.A separate initial report will be filed for the versacross rf wire.
Event or Problem Description
It was reported that during a left atrial appendage closure (laac) procedure for an atrial fibrillation case, a versacross connect laac was selected for use.When the physician was going transseptal, he was having difficulty getting access to the superior vena cava (svc) due to leads of a pacemaker that were coming down from the svc one lead was in the right atrium, and the other lead was in the right ventricle.He was having issues positioning the versacross transseptal system on the fossa, difficulty having a tent on the fossa ovalis.When tenting of the fossa was finally acquired, it was noticed to be an interior position on the thin portion of the fossa, so physician decided to take it and deliver radio frequency energy to go transseptal.The versacross rf wire was advanced forward, but could not appreciate it on transesophageal echocardiogram (tee).Physician decided to pull the system back into the right atrium (ra) and try transseptal one more time.After several attempts on going transseptal again, physician landed on the fossa on an anterior position again and decided to deliver rf energy one more time and advanced the versacross rf wire one more time and notice that he could not advance it forward that much.An effusion check on tee was performed and there was none (there was no effusion at all throughout the case).The physician decided to pull everything back into the ra and check the aorta and there was a little shunt going from aorta into the ra but not from ra to aorta.It was decided to cancel the case pull everything out of the body.A 50 units of protamine was given to help with the healing of the shunt and physician confirmed it was helping the shunt was getting smaller.Vitals were stable throughout the procedure.There was no change on blood pressure or heart rate.In the physician opinion, he did mention that he applied physical force when he deliver radio frequency energy on the first transseptal so he thinks that the transeptal system slid up going more anterior through the thick portion when applying the physical force.The patient was still stable, did an echo and there was no tamponade and the patient was extubated patient staying overnight in the intensive care unit (icu).
Event or Problem Description
It was reported that during a left atrial appendage closure (laac) procedure for an atrial fibrillation case, a versacross connect laac was selected for use.When the physician was going transseptal, he was having difficulty getting access to the superior vena cava (svc) due to leads of a pacemaker that were coming down from the svc one lead was in the right atrium, and the other lead was in the right ventricle.He was having issues positioning the versacross transseptal system on the fossa, difficulty having a tent on the fossa ovalis.When tenting of the fossa was finally acquired, it was noticed to be an interior position on the thin portion of the fossa, so physician decided to take it and deliver radio frequency energy to go transseptal.The versacross rf wire was advanced forward, but could not appreciate it on transesophageal echocardiogram (tee).Physician decided to pull the system back into the right atrium (ra) and try transseptal one more time.After several attempts on going transseptal again, physician landed on the fossa on an anterior position again and decided to deliver rf energy one more time and advanced the versacross rf wire one more time and notice that he could not advance it forward that much.An effusion check on tee was performed and there was none (there was no effusion at all throughout the case).The physician decided to pull everything back into the ra and check the aorta and there was a little shunt going from aorta into the ra but not from ra to aorta.It was decided to cancel the case pull everything out of the body.A 50 units of protamine was given to help with the healing of the shunt and physician confirmed it was helping the shunt was getting smaller.Vitals were stable throughout the procedure.There was no change on blood pressure or heart rate.In the physician opinion, he did mention that he applied physical force when he deliver radio frequency energy on the first transseptal so he thinks that the transeptal system slid up going more anterior through the thick portion when applying the physical force.The patient was still stable, did an echo and there was no tamponade and the patient was extubated patient staying overnight in the intensive care unit (icu).It was further reported that rf was attempted two times when crossing attempted and the rf was applied each time.It was confirmed that the wire was protruding from the dilator prior to crossing.Physician confirmed that physical force was applied when crossing, there was no damage noted on the distal end of the wire.The septum was located inferior and anterior (it was in the thick portion of the fossa because physician applied physical force when rf energy was delivered; making it to slid more anterior).The physician experience resistance when tracking the device through accessory devices.
Additional Manufacturer Narrative
Investigation summary
with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of a failure to reach location and device interaction with another device.The device was disposed; therefore, a technical analysis of the complaint device could not be completed.Media was received in support of this complaint; however, it was not available for review within the timeframe of this investigation and therefore was not considered in the investigative assessment.Should additional relevant information become available, the investigation record will be updated, and the impact on the conclusions will be assessed as appropriate.Device history record review
it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Risk review:
a risk review performed for the versacross device confirmed that the event of failure to reach location and device interaction with another device are known event defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review:
based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Investigation conclusion
boston scientific has assigned an investigation conclusion code of cause not established and supporting evidence that came to this conclusion.Boston scientifics investigation findings were unable to establish a clear conclusion about the cause of the reported event.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.Media was received in support of this complaint; however, it was not available for review within the timeframe of this investigation and therefore was not considered in the investigative assessment.Should additional relevant information become available, the investigation record will be updated, and the impact on the conclusions will be assessed as appropriate.Part of this investigation.